What does lichenoid eruptions look like?
A lichenoid drug eruption looks similar to lichen planus. Symptoms may include: small red or purple bumps on the skin that are often shiny. white scales or flakes.
What drugs cause lichenoid drug eruption?
Medications commonly reported to trigger a lichenoid drug eruption include:
- Antihypertensives – ACE inhibitors, beta-blockers, nifedipine, methyldopa.
- Diuretics – hydrochlorothiazide, frusemide, spironolactone.
- Non-steroidal anti-inﬂammatory drugs (NSAIDs)
- Phenothiazine derivatives.
How can you tell the difference between lichen planus and lichenoid reaction?
Oral lichen planus (OLP) and oral lichenoid reaction (OLR) are clinically and histopathologically similar diseases. Whereas OLP is a consequence of T cell mediated autoinflammatory process to a still unknown antigen, OLR might be caused by drugs, dental restorative materials and dental plaque.
What is a lichenoid drug eruption?
INTRODUCTION. Lichenoid drug eruption, also called drug-induced lichen planus, is an uncommon cutaneous adverse effect of several drugs [1-4]. It is characterized by a symmetric eruption of flat-topped, erythematous or violaceous papules resembling lichen planus on the trunk and extremities.
Is lichen nitidus itchy?
Itch. In rare cases, the bumps of lichen nitidus may itch, sometimes intensely. They may appear in a line where there’s a scratch, crease or constant pressure on the skin, such as a fold of skin on the abdomen or the crease of skin on the inside of the elbow or wrist.
Is lichenoid dermatitis itchy?
Lichenoid dermatitis presents itself as purple bumps on your body, which range from a group of tiny dots to bumps that are large in size. These bumps become itchy and swollen, causing an uncomfortable feeling to occur.
What is lichenoid drug eruption?
Lichenoid drug eruption, also called drug-induced lichen planus, is an uncommon cutaneous adverse effect of several drugs [1-4]. It is characterized by a symmetric eruption of flat-topped, erythematous or violaceous papules resembling lichen planus on the trunk and extremities.
What is a lichenoid drug reaction?
What is a drug eruption?
A drug eruption is an adverse skin reaction to a drug. Many medications can cause reactions, especially antimicrobial agents, sulfa drugs, NSAIDs, chemotherapy agents, anticonvulsants, and psychotropic drugs.
What causes lichenoid reaction?
Lichenoid reaction (LR) is an adverse effect which may be caused by systemic administration of drugs including antihistamine, corticosteroid and some other triggers. The prevalence of LR has been reported to be approximately 2.4% in the general population and occurs in women three times more than in men.